Wednesday, 20 February 2019

ECG of the Week - 18th February 2019 - Interpretation

The following ECG is from a 65yr old male who presented following a large dothiepin overdose.


 
Click to enlarge

Rate:
  • 90 bpm
Rhythm:
 
  • Regular
  • Sinus rhythm 

Axis:
  • Normal
Intervals:


  • PR - Normal (~200ms)
  • QRS - Prolonged (~140ms)
  • QT - 400ms (QTc Bazette 490 ms)
Additional:
  • Terminal R wave in lead aVR ~4mm
  • T wave inversion lead III
  • Variable P wave morphology - ? secondary artefact vs conduction abnormality
  • Baseline artefact in rhythm strip
  • RBBB Morphology

 Interpretation:
  • ECG features consistent with TCA overdose and sodium channel toxicity
  • QRS Prolongation
  • Terminal R wave in lead aVR
  • RBBB Morphology
 

What happened ?

 
The patient underwent the following treatment:
  • IV Sodium bicarbonate
  • RSI
  • Post intubation hyperventilation
  • NGT and charcoal
  • Serial cardiac monitoring
  • Exclusion of other co-ingestions
  • Admitted to ICU for ongoing care
 
ECG Features and Management of TCA Toxicity
 
Check out the following posts from Life in the Fast Lane for more information:

 
References / Further Reading

 
Textbook
  • Chan TC, Brady WJ, Harrigan RA, Ornato JP, Rosen P. ECG in Emergency Medicine and Acute Care. Elsevier Mosby 2005.

No comments:

Post a comment